Jump to content

Recommended Posts

rhanch

I've been taking antidepressants, nearly as long as they've been around. Following a psychotic break - clinical depression, which might have been predicted, given the circumstances and looking back at it. I was first prescribed Sinequan by my family GP  - a tricyclic drug considered at the time the latest medical miracle. It seemed to work and brought me back to earth, though it may have been just as much a result of a change in circumstances. The thing is, the fact that it seemed to work against the closest thing to absolute hell I could have possibly imagined created the fear that going off it would return me to the same state. So I continued taking it, in larger or much lesser amounts but continuously, through the coming decades. The ssri's came on the market and books were written declaring the latest and most important, culturally transforming chemotherapeutic drugs.  I threw my hat in the ring and decided to try Prozac. Was quickly thrown into some sort of dissociative/ serotonin syndrome state and quickly retrieved the hat. My GP eventually retired and had to shift to a psychiatrist to ensure my supply of antidepressants. He more or less turned me into his psychiatric guinea pig. "I believe it may be prudent to throw Abilify into the mix at this point."  "Well, you're the expert."  Or so he figured.

The upshot: I'm currently taking 150 mg Buproprion,150 mg Venlafaxine 50 mg Trazadone & 5-10 mg of Diazepam. Though  I haven't taken any Venlafaxine for a few days because I believe it has left me with ED.  I have a lot of opinions and insights into what led me to where I am today, but leave that for later. Thank-you for your attention and/or feedback.

Share this post


Link to post
Carmie

Hi rhanch, 

 

Welcome to SA. I’m sorry you are on so many medications. Yes, we can certainly be used as guinea pigs when it comes to medication.

 

How long have you been on the Bupropion, Venlafaxine, Trazodone and Diazepam? Could you please fill in a drug signature. Just go to the Read This First section and to the thread there entitled Please Put Your Withdrawal History In Your Signature. Thank you. 

 

It’s not a good idea to cold turkey medication, like you’ve done with the Venlafaxine the last couple of days, you could end up in withdrawals for a long time. How long were you on the Venfalaxine for, and what was your last dose?

 

We recommend tapering by no more than 10% a month, and only one medication at a time. 

 

What are your symptoms like now?

 

Take care, sending hugs🤗

Share this post


Link to post
rhanch

Thank you for your concern Carmie. I've been on the current regimen, I'd say, about four years. I've gone cold turkey off Venlafaxine before, and then transitioned to Doxepin. The only noticeable side effects were a couple of nights of strange and vivid dreams. Venlafaxine has a very short half-life, and I've read a published article that suggested people experiencing an ED side effect might try withholding the drug a couple days a week. No noticeable side effects but will keep you posted.

Thanks

Share this post


Link to post
Carmie

Hi rhanch, 

 

I’m glad your symptoms aren’t too bad. Could you please fill in a drug signature. Just go to the Read This First Page, and to the thread there entitled Please Put Your Withdrawal History In Your Signature. Thank you💚

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy